JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 7, Issue 1, Article 3
A Conjecture on General Means

    Authors: Olivier de La Grandville, Robert M. Solow,  
    Keywords: General means, Inflection point, Production functions.  
    Date Received: 20/12/05  
    Date Accepted: 16/01/06  
    Subject Codes:


    Editors: Alexander M. Rubinov (1940-2006),  

We conjecture that the general mean of two positive numbers, as a function of its order, has one and only one inflection point. No analytic proof seems available due to the extreme complexity of the second derivative of the function. We show the importance of this conjecture in today's economies.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login